Isoniazid induced childhood diabetes: A rare phenomenon
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Case Report
A 6-year-old female child presented to our Outpatient Department for the evaluation of type 1 diabetes, she was the only child of family with no family history of diabetes, she weighed 18 kg, and her height was 115 cm. She was diagnosed as a case of sputum positive pulmonary tuberculosis 3 months back and started on anti-tubercular medication consisting of isoniazid, rifampicin, ethombutol, pyrinazamide, and streptomycin. She was on regular medication, and no other medication was prescribed besides the above mentioned drugs. After 2 months of anti-tubercular treatment, patient complained of polyuria, polyphagia, and polydipsia and during the routine evaluation, patient was found to have high blood sugar and she was diagnosed with type 1 diabetes mellitus by a local physician, she was put on biphasic insulin therapy by the same physician. But on taking detailed history we found out that she had never developed diabetic ketoacidosis.

Blood sugar levels of the patient at the time of presentation were: Prebreakfast ?324 mg/dl, and Predinner ?287 mg/dl.

Clinical history, anthropometry, and biochemical investigations were done following admission to endocrinology ward. Routine biochemical investigations, hemogram, urine routine/microscopy, liver function test, renal function tests were normal.....

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4357004/
Preview
G●●●●i J●●●i and 7 others like this
Like
Comment
Share